Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 267, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Dec 7, 2021, 1:32 PM PST. It took effect at Dec 7, 2021, 9:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 7, 2021, 1:32 PM PST (21:32 UTC)
- In effect from
- Dec 7, 2021, 9:00 PM PST
- Expired
- Dec 7, 2021, 8:06 PM PST
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted.
765 WHUS76 KSEW 072132 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 132 PM PST Tue Dec 7 2021 PZZ131-132-081300- /O.NEW.KSEW.SC.Y.0267.211208T0500Z-211208T0900Z/ /O.UPG.KSEW.SC.Y.0266.211208T1100Z-211209T1200Z/ /O.NEW.KSEW.GL.W.0086.211208T0900Z-211208T1500Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 132 PM PST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 AM PST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 1 AM TO 7 AM PST WEDNESDAY... * WHAT...For the Gale Warning, west winds 25 to 35 kt. For the Small Craft Advisory, west winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, from 1 AM to 7 AM PST Wednesday. For the Small Craft Advisory, from 9 PM this evening to 1 AM PST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ133-135-081300- /O.EXB.KSEW.SC.Y.0266.211208T0900Z-211208T1800Z/ Northern Inland Waters Including The San Juan Islands- Puget Sound and Hood Canal- 132 PM PST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY... * WHAT...West winds 20 to 30 kt. * WHERE...Northern Inland Waters Including The San Juan Islands and Puget Sound and Hood Canal. * WHEN...From 1 AM to 10 AM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-081300- /O.EXT.KSEW.SC.Y.0266.211208T0900Z-211209T0200Z/ Admiralty Inlet- 132 PM PST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO 6 PM PST WEDNESDAY... * WHAT...West winds 20 to 30 kt. * WHERE...Admiralty Inlet. * WHEN...From 1 AM to 6 PM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-150-153-156-170-173-176-081300- /O.CON.KSEW.SC.Y.0266.211208T0800Z-211209T1800Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 132 PM PST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST THURSDAY... * WHAT...Northwest winds 20 to 30 kt and seas 8 to 13 ft at 17 seconds. * WHERE...Portions of Pacific coastal waters. * WHEN...From midnight tonight to 10 AM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
1 follow-up statement
829 WHUS76 KSEW 080406 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 806 PM PST Tue Dec 7 2021 PZZ131-132-081215- /O.EXT.KSEW.GL.W.0086.211208T0406Z-211208T1800Z/ /O.CAN.KSEW.SC.Y.0267.211208T0500Z-211208T0900Z/ /O.EXB.KSEW.SC.Y.0266.211208T1800Z-211209T0200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 806 PM PST Tue Dec 7 2021 ...GALE WARNING NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 6 PM PST WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...For the Gale Warning, west winds 25 to 35 kt. For the Small Craft Advisory, west winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, until 10 AM PST Wednesday. For the Small Craft Advisory, from 10 AM to 6 PM PST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ110-081215- /O.EXB.KSEW.SC.Y.0266.211208T1200Z-211209T1200Z/ Grays Harbor Bar- 806 PM PST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM PST THURSDAY... * WHAT...Combined seas 6 to 8 ft building to 10 ft Wednesday morning. Bar conditions moderate becoming rough Wednesday morning. Maximum ebb currents will occur around 730 AM and 730 PM Wednesday. The evening ebb will be strong. * WHERE...Grays Harbor Bar. * WHEN...From 4 AM Wednesday to 4 AM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ130-150-153-156-170-173-176-081215- /O.EXT.KSEW.SC.Y.0266.211208T0406Z-211210T0000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 806 PM PST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THURSDAY... * WHAT...Northwest winds 20 to 30 kt and seas 8 to 13 ft at 17 seconds. * WHERE...Portions of Pacific coastal waters. * WHEN...Until 4 PM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-135-081215- /O.EXT.KSEW.SC.Y.0266.211208T0406Z-211208T1800Z/ Northern Inland Waters Including The San Juan Islands- Puget Sound and Hood Canal- 806 PM PST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY... * WHAT...Southwest winds 20 to 30 kt. * WHERE...Northern Inland Waters Including The San Juan Islands and Puget Sound and Hood Canal. * WHEN...Until 10 AM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-081215- /O.EXT.KSEW.SC.Y.0266.211208T0406Z-211209T0200Z/ Admiralty Inlet- 806 PM PST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST WEDNESDAY... * WHAT...West winds 20 to 30 kt. * WHERE...Admiralty Inlet. * WHEN...Until 6 PM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Dec 7, 8:54 AM PST, 4 hours 38 minutes earlier.
Area forecast discussion, Dec 7, 8:54 AM PST, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
854 AM PST Tue Dec 7 2021
.UPDATE /0900 AM/...No major changes to the forecast this morning.
We are however, still monitoring the morning fog and drizzle.
While some areas have improved slightly over the last couple of
hours. That said, there will still be some area of denser fog
through the much of the morning. Conditions are still expected to
improve slightly today as a weak ridge moves into the area. This
ridge won't be able to clear out everything, but should be enough
to improve the low level clouds and fog.
The previous forecast with updated KSEA discussion is below.
Butwin
&&
.SYNOPSIS...Cold and wet conditions will continue this week as
multiple systems make their way through the area resulting in
lowland rain, mountain snow, and periods of breezy winds. Light
wintry precipitation is possible in the lowlands again Thursday
morning, with minor accumulations possible. Confidence is increasing
in active weather continuing into next weekend.
&&
.SHORT TERM /TODAY THROUGH THURSDAY/...There is not much in the
way of meaningful precipitation this morning, but visibilities and
ceilings are low associated with the warm front lifting over the
area. Widespread visibilities under 3 miles are common this
morning and will likely remain as such into later this morning.
There is the possibility for more widespread fog to develop in the
next few hours that may necessitate the need for a dense fog
advisory, but in the meantime the observations will be monitored
accordingly. Otherwise, today will be somewhat of a break in
precipitation as a ridge builds into the area. As a result,
temperatures will climb to the low 50s.
The reprieve will be short lived as the next system will arrive
this evening from the northwest on Wednesday. As the front
approaches, southwesterly winds will increase area wide, with
25-35 mph gusts possible throughout Puget Sound and along the
coast. Snow levels are expected to drop to below 2000 feet by mid
morning Wednesday with additional snow expected across both
Cascade passes. Stevens Pass can expect 8-12 inches and Snoqualmie
Pass may see 12-18 inches from Wednesday through Thursday
morning. The lowlands are not expected to see accumulating snow,
but that does not eliminate the possibility of a rain/snow mix,
particularly by Thursday morning. Areas of Whatcom and Skagit
counties have the best chance for flurries as snow levels drop
below 1000 feet Thursday morning.
Interestingly, there is also a chance for thunder primarily along
the coast on Thursday. A weak shortwave off the broad parent low
may be of some significance in driving up these chances. Ensemble
guidance has latched on to some degree of CAPE along the coast
and over Snohomish/Skagit counties, but there is uncertainty as to
how much can be realized. Additionally, 850mb temperatures don't
look to be sufficiently cold at this point, but are subject to
change. For now, the coastal areas are included in the SPC
convective outlook for day three, but will undergo updates.
.LONG TERM /FRIDAY THROUGH MONDAY/...The next system will be
arriving on Friday afternoon, bringing more lowland rain and
mountain snow to western Washington. Initially, the rain on Friday
will be warm frontal ahead of the main band of moisture that will
sink into the area late Friday night into Saturday morning. The
set up of the system in general includes a stronger low pressure
center that will move out of the Gulf of Alaska and a long
stretch of moisture streaming into Washington. The exact track of
the system is not fully certain at this time and can change. Snow
levels will be generally between 3000-4000 feet. Per the details
on the system that are available now, there is about a 50% chance
that both Stevens and Snoqualmie Pass could receive 18-24 inches
of snow. Notably, Hurricane Ridge in the Olympics could receive
24-30 inches from this system. Those with travel plans over the
Passes this weekend will want to make sure to keep up with
forecast updates.
While there is uncertainty on the specifics beyond the weekend,
the general trend is suggestive of wet and unsettled weather
continuing.
Kristell
&&
.AVIATION...Weak lift in the vicinity of a warm front will maintain
abundant low-level moisture and light rain, with widespread ceilings
below 500-1000 ft and reduced visibility. Some slight improvement
into upper IFR or perhaps even lower MVFR is possible through the
day today, but this likely will be slow and localized with poor
conditions across most area terminals through the period. Winds
generally light today, but become gusty around the end of period
(after 09z Wed) as the next front pushes through.
KSEA...Low stratus likely maintains ceilings below 500 ft with
reduced visibility through early this afternoon. Some slight
improvement possible this afternoon but ceilings likely remain below
2000 ft through the remainder of the period. Surface winds generally
southeast today AOB 5kts, becoming southwesterly and increasing
after 06z tonight with next front. Sustained winds 10 to 15 kts with
gusts 20 to 25 kts.
Cullen/Pullin
&&
.MARINE...A weak warm front remains over the region early this
morning. Weak surface gradients in between systems will maintain
rather light winds over the waters today, but winds increase this
evening and tonight ahead of the next front. Expect a fairly strong
push of west/northwest winds behind the front, with high end
advisory strength winds over the coastal waters and through the
Strait of Juan de Fuca tonight into Wednesday. While a few brief
local gales cannot be ruled out, guidance suggests these will not be
sufficiently widespread or frequent to warrant gale warnings.
Therefore, advisories have been issued for the aforementioned zones,
in addition to Admiralty Inlet for tonight through Wednesday night.
Winds will ease, but building seas over the coastal waters will
maintain advisories longer with seas 10-13 ft through Thursday
night. After a bit of a lull in the winds, a much stronger system
likely approaches late Friday into Saturday, for much better chances
for gales across most waters as well as some potential for seas to
build to at least 15 feet.
Cullen
&&
.HYDROLOGY...No river flooding is expected in the next 7 days.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory from midnight tonight to 10 AM PST Thursday
for Coastal Waters From Cape Flattery To James Island 10 To
60 Nm-Coastal Waters From Cape Flattery To James Island Out
10 Nm-Coastal Waters From James Island To Point Grenville
10 To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm-West Entrance U.S.
Waters Strait Of Juan De Fuca.
Small Craft Advisory from 3 AM Wednesday to 4 AM PST Thursday
for Central U.S. Waters Strait Of Juan De Fuca-East
Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 3 AM to 6 PM PST Wednesday for
Admiralty Inlet.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 5:32 AM PST | Small Craft Advisory | SEW | 9 days | |
| Dec 7, 1:32 PM PST | Gale Warning | SEW | 20 hr | |
| Dec 7, 3:04 PM PST | Winter Storm Warning | SEW | 37 hr | |
| Dec 7, 3:04 PM PST | Winter Weather Advisory | SEW | 19 hr | |
| Dec 7, 3:05 PM PST | Coastal Flood Advisory | SEW | San Juan | 21 hr |
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.